It's a gloomy time of the year, with
days shorter and often overcast. You're tired of the cold
weather and yearning for Spring. This time of the year we
are particularly vulnerable to depression. To deal with
that depression many of us turn to antidepressant
medication. However, many of the antidepressants cause us
to gain weight. And the extra weight can cause us to be
depressed. It's a vicious cycle.
The reason that some antidepressants
cause us to gain weight is that some of them block the
histamine receptor. And when histamine isn't working our
appetite increases we get hungry and we eat.
The antidepressants that may cause the
most weight gain are Paxil, Zoloft, Remeron and Luvox.
Cymbalta is advertised as not causing weight gain. Prozac
and Wellbutrin sometimes cause weight decrease. For a more
thorough list of antidepressants and their effects, go to
http://www.netnutritionist.com/fa12.htm. If you are
taking an antidepressant that is known to cause weight gain and you
are gaining, talk to your doctor about the possibility of
It is widely recognized that
depression can be effectively treated with exercise so you
may not need an antidepressant. Even a little bit of
exercise will help how you feel. What better reason to
Remember that in a little over than a
month Spring will be here and your depression might lift
without the use of medication.